Vol. 28, No. 1, 1969

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Equational classes of modular lattices

Kirby Alan Baker

Vol. 28 (1969), No. 1, 9–15

One natural question of lattice theory has been (i) whether there exists an equational class of lattices which cannot be characterized by any finite list of lattice identities. Another question, due to B. Jónsson, is (ii) whether there exists an equational class of lattices which is not determined by its finite members. We shall show that the answers to both questions are affirmative, even with the additional requirement of modularity. The examples are constructed from lattices corresponding to projective planes.

Mathematical Subject Classification
Primary: 06.40
Received: 16 May 1968
Published: 1 January 1969
Kirby Alan Baker